Thursday, August 24, 2006

Joint Pains...

     Ah...but not the kind in the picture!  I just threw that in for the "shock" value.

     My second day post TYSABRI infusion feels much like my first.  I DID sleep on and off most of the day yesterday, which is highly unusual for me...I'm just not a "napper"...so this extra-duty dozing came as quite a shock to me.  I'm really not sure why, however...I've suffered from insomnia for a solid two decades...it makes sense I might NEED a bit more REM time even without the TYSABRI.  LOL

     It appears my only noticeable untoward side effects currently from the TYSABRI is an increase in fatigue and this systemic joint pain.  By comparison to the Copaxone and Avonex side effects I experienced, this is a CAKE WALK!  I am hoping these issues will simply resolve themselves with time.  Dare I even hope they go away and I actually feel EVEN BETTER than I did pre-TYSABRI infusion?!?

     I am staying home from work yet another day today because of this joint pain...it IS making it a bit difficult to ambulate and remain upright for very long.  Fortunately, I made my employer aware of my infusion status, so I'm sure they were half expecting me to be off work a bit...I suppose I'll eventually find out their "expectations" when I return on Monday.

     So, as is typical, this medication is a "wait and see" game.  I have to wait and see if these new symptoms are specific to TYSABRI and whether they will remit in time as my body adjusts to its new monoclonal antibody infusion AKA protein adjustment.  I will have to wait and see if I begin to notice any improvement in my already established chronic symptoms of Multiple Sclerosis.  I will have to wait and see if this drug reduces my relapse events.  I'll have to wait and see if I can AFFORD TYSABRI on a continual basis (remember...I STILL have no idea what my out of pocket expense will be for the infusion site charge).  I'll have to wait and see on my next MRI if my noggin is still lighting up like a Christmas tree.

     Such is the nature of MS...it truly is a wait and see disease.  TYSABRI appears tofit right into that model.  Most of us with MS have a bit of difficulty tolerating that "wait and see" attitude however, and I'm no exception.  I wanted some results YESTERDAY and even three year's ago when I was diagnosed!

     For now, I'm stuck in my wait and see mode of recovery...if it weren't for these joint pains and fatigue right now, I cautiously "think" I'd be feeling pretty good.  I'm cautiously "hopeful" TYSABRI may slow my MS down.  I'd like to be able to say I just have NORMAL aging pains for once...

1 comment:

sonyasuzanne said...

Wouldn't it be nice if it were 'normal' growing pains for once!  Girl, I'm rootin' you on and praying too that this works for you.

Now, for my second part of this post, my Bella does look like Tina Turner thank you very much, and what in the world is the word monoclonal mean?

Geesh....I'd say your brain is working mighty dandy indeed!  

~~hugs~~